Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

Modified t Tests and Confidence Intervals for Asymmetrical Populations

Norman J. Johnson
Journal of the American Statistical Association
Vol. 73, No. 363 (Sep., 1978), pp. 536-544
DOI: 10.2307/2286597
Stable URL: http://www.jstor.org/stable/2286597
Page Count: 9
  • Download ($14.00)
  • Cite this Item
Modified t Tests and Confidence Intervals for Asymmetrical Populations
Preview not available

Abstract

This article considers a procedure that reduces the effect of population skewness on the distribution of the t variable so that tests about the mean can be more correctly computed. A modification of the t variable is obtained that is useful for distributions with skewness as severe as that of the exponential distribution. The procedure is generalized and applied to the jackknife t variable for a class of statistics with moments similar to those of the sample mean. Tests of the correlation coefficient obtained using this procedure are compared empirically with corresponding tests determined using Fisher's z transformation and the usual jackknife estimate.

Page Thumbnails

  • Thumbnail: Page 
536
    536
  • Thumbnail: Page 
537
    537
  • Thumbnail: Page 
538
    538
  • Thumbnail: Page 
539
    539
  • Thumbnail: Page 
540
    540
  • Thumbnail: Page 
541
    541
  • Thumbnail: Page 
542
    542
  • Thumbnail: Page 
543
    543
  • Thumbnail: Page 
544
    544